Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 202, NWS Jackson, MS

April 20, 2011Clay County, Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 20, 2011, 4:22 AM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2011, 4:22 AM CDT (09:22 UTC)
Expired
Apr 20, 2011, 5:30 AM CDT
In force
68 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:14 PM CDTTornado WatchSPC7 hr
Apr 20, 3:37 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
2015 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WUUS54 KJAN 200922
SVRJAN
MSC025-087-105-201030-
/O.NEW.KJAN.SV.W.0202.110420T0922Z-110420T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MONTPELIER...WEST POINT...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
  NORTHERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 530 AM CDT

* AT 423 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF PALA ALTO TO
  MONTPELIER MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GRIFFITH...MULDROW...SESSUMS...TIBBEE...BENT OAK...WAVERLY...KOLOLA
  SPRINGS...CALEDONIA AND STEENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY
MORNING FOR NORTHEAST MISSISSIPPI.

&&

LAT...LON 3337 8829 3331 8831 3345 8904 3357 8901
      3374 8901 3377 8897 3376 8894 3379 8893
      3382 8887 3382 8872 3369 8871 3369 8849
      3367 8847 3370 8837 3375 8831 3374 8824
TIME...MOT...LOC 0923Z 278DEG 35KT 3384 8868 3370 8889

$$

CME
4 follow-up statements
793 
WWUS54 KJAN 200942
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
442 AM CDT WED APR 20 2011

MSC025-087-105-201030-
/O.CON.KJAN.SV.W.0202.000000T0000Z-110420T1030Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
442 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHERN OKTIBBEHA...LOWNDES AND CLAY COUNTIES...

AT 442 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF PALA ALTO TO
8 MILES WEST OF STARKVILLE MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
POINT...MULDROW...TIBBEE...SESSUMS...COLUMBUS AFB...WAVERLY...KOLOLA
SPRINGS...ARTESIA...CALEDONIA...BENT OAK...COLUMBUS AND STEENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY
MORNING FOR NORTHEAST MISSISSIPPI.

&&

LAT...LON 3337 8829 3331 8831 3345 8904 3357 8901
      3382 8872 3369 8871 3369 8849 3367 8847
      3370 8837 3375 8831 3374 8824
TIME...MOT...LOC 0942Z 276DEG 35KT 3372 8866 3345 8894

$$

CME
298 
WWUS54 KJAN 200955
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 AM CDT WED APR 20 2011

MSC025-087-105-201030-
/O.CON.KJAN.SV.W.0202.000000T0000Z-110420T1030Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
455 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHEASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...

AT 455 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WEST POINT
TO STARKVILLE MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SESSUMS AND COLUMBUS AFB BY 500 AM CDT...
  KOLOLA SPRINGS...WAVERLY AND ARTESIA BY 505 AM CDT...
  CALEDONIA AND BENT OAK BY 510 AM CDT...
  STEENS AND COLUMBUS BY 515 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY
MORNING FOR NORTHEAST MISSISSIPPI.

&&

LAT...LON 3337 8829 3331 8831 3343 8895 3369 8871
      3369 8849 3367 8847 3370 8837 3375 8831
      3374 8824
TIME...MOT...LOC 0955Z 278DEG 39KT 3366 8852 3344 8875

$$

CME
231 
WWUS54 KJAN 201005
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CDT WED APR 20 2011

MSC025-087-105-201030-
/O.CON.KJAN.SV.W.0202.000000T0000Z-110420T1030Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
505 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR EAST CENTRAL OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...

AT 505 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COLUMBUS AFB TO SESSUMS MOVING
EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CALEDONIA AND BENT OAK BY 510 AM CDT...
  STEENS AND COLUMBUS BY 515 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR NORTHEAST MISSISSIPPI.

&&

LAT...LON 3337 8829 3331 8831 3341 8882 3369 8849
      3367 8847 3370 8837 3375 8831 3374 8824
TIME...MOT...LOC 1005Z 278DEG 39KT 3364 8839 3342 8862

$$

CME
715 
WWUS54 KJAN 201014
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
514 AM CDT WED APR 20 2011

MSC025-105-201024-
/O.CAN.KJAN.SV.W.0202.000000T0000Z-110420T1030Z/
CLAY MS-OKTIBBEHA MS-
514 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKTIBBEHA AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI.

LAT...LON 3337 8829 3331 8831 3341 8866 3355 8852
      3353 8847 3355 8849 3358 8849 3375 8831
      3374 8824
TIME...MOT...LOC 1014Z 271DEG 46KT 3365 8822 3343 8846

$$

MSC087-201030-
/O.CON.KJAN.SV.W.0202.000000T0000Z-110420T1030Z/
LOWNDES MS-
514 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR LOWNDES COUNTY...

AT 514 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CALEDONIA TO BENT OAK MOVING EAST
AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI.

&&

LAT...LON 3337 8829 3331 8831 3341 8866 3355 8852
      3353 8847 3355 8849 3358 8849 3375 8831
      3374 8824
TIME...MOT...LOC 1014Z 271DEG 46KT 3365 8822 3343 8846

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:22 AM CDT, 0 minutes earlier.

Area forecast discussion, Apr 20, 4:22 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CDT WED APR 20 2011

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...STRONG TO SEVERE
THUNDERSTORMS MOVING INTO THE DELTA REGION THIS MORNING IN
ASSOCIATION WITH THE APPROACHING SFC FRONT. A BIT MORE OF THE
ACTIVITY IS FURTHER TO THE NORTH ACROSS NORTHERN MISSISSIPPI AND UP
INTO TENNESSEE AND KENTUCKY....CLOSER TO THE SFC LOW THAT IS MOVING
TOWARDS THE EASTERN GREAT LAKES. NORTHERN SECTIONS(GENERALLY THE HWY
82 CORRIDOR AND NORTH) CURRENTLY UNDER A TORNADO WATCH THAT GOES UNTIL
5AM. WHILE THE CONFIDENCE IN HAVING TORNADOES IS LOW THIS MORNING IN
THIS AREA...IT IS NOT NON-ZERO GIVEN CURRENT MESOANALYSIS INDICATES
350-400M2/S2 LOW LEVEL SRH AND DECENT WIND SHEAR. HOWEVER...GIVEN
SOME DECENT CAPPING OVER THE AREA...THESE STORMS ARE HAVING SOME
STRUGGLE REALLY GETTING SEVERE. THE PRIMARY RISK WITH THESE STORMS
WILL CONTINUE TO BE LARGE HAIL AND WIND. THESE STORMS WILL CONTINUE
TO TREK EAST AND ALSO HAVE ISSUED A SVR THUNDERSTORM WATCH FOR THE
LOWNDES COUNTY.

MODELS CONTINUE TO BE IN DECENT AGREEMENT THAT THIS FRONT WILL
CONTINUE TO PUSH INTO OUR REGION TODAY AND ERODE THE CAP MUCH MORE.
AS IT CONTINUES TO PUSH SOUTH TODAY INTO THE FORECAST AREA...IT SHOULD
STALL. THERE STILL REMAINS SOME QUESTION AS TO WHERE EXACTLY IT WILL
STALL BUT MOST MODELS DO INDICATE THAT IT WILL BE SOMEWHERE BETWEEN
THE HWY 82 CORRIDOR AND I-20. THE NAM REALLY BLOWS THE FRONT THROUGH
MUCH OF THE CWA AND THIS SEEMS TO BE THE OUTLIER. WITH THE UPPER
SUPPORT MOVING OFF THE NORTHEAST AND THE FLOW OVER THE AREA BECOMING
MORE SW-ZONAL...DONT FEEL THAT THERE WILL BE ENOUGH PUSH TO BRING
THE FRONT THAT FAR SOUTH.

AS CONTINUES TO BE THE CASE...THE AIRMASS WILL BE VERY UNSTABLE WITH
MORE THAN SUFFICIENT INSTABILITY(MLCAPE 2200-3000J/KG)...STEEP LAPSE
RATES(VERTICAL TOTALS 28-30)...AND MID LEVEL FLOW OF AROUND
25-35KTS...EXPECT TO SEE MULTICELL CLUSTERS OF STORMS. THE NORTHERN
HALF OF THE AREA WILL HAVE THE BETTER SHEAR WITH 30-40KTS OF DEEP
LAYER SHEAR BUT MODELS SHOW IT DROPPING OFF FURTHER TO THE
SOUTH(I.E. SOUTH OF I-20). CAPPING SHOULD BE MUCH WEAKER
TODAY...ESPECIALLY NORTH OF I-20 AND EXPECT SCATTERED STRONG TO
SEVERE THUNDERSTORMS TO DEVELOP GENERALLY ALONG AND NORTH OF THE
I-20 CORRIDOR NEAR THE BOUNDARY ESPECIALLY AS DAYTIME HEATING REALLY
CRANKS UP. HOWEVER...STORMS SHOULD BE ONGOING THIS MORNING AS THE
FRONT SAGS SOUTH AND THIS HAS BEEN CONSISTENTLY DEPICTED BY MOST
RECENT RUNS OF THE HRRR MODEL. THE PRIMARY HAZARDS WILL BE FROM
LARGE HAIL AND DAMAGING WINDS. FURTHER TO THE SOUTH OF THE BOUNDARY
IT LOOKS LIKE SOME OF THIS REGION WILL REMAIN CAPPED AND MORE
ISOLATED STORMS WILL BE POSSIBLE. FURTHER SOUTH OF THE HWY 84
CORRIDOR...LOW CONFIDENCE IN SEEING MUCH IF ANY STORMS AS CAPPING
SHOULD INHIBIT STORMS AND SHEAR IS MUCH WEAKER. IN ADDITION...GIVEN
AMPLE DEEP MOISTURE OVER THE AREA...AND A STALLED BOUNDARY...THERE
IS THE POSSIBILITY FOR REPEATED THUNDERSTORMS AND HEAVY RAINFALL MAY
ALSO BE POSSIBLE NORTH OF I-20. RIGHT NOW...IF THINGS CAN SET UP
JUST RIGHT WITH REPEATED STORMS...I COULD SEE 2 INCHES OR MORE IN
THIS AREA. WILL CONTINUE TO MENTION ALL OF THESE IN THE HWO. HIGH
TEMPERATURES SHOULD REACH INTO THE MID AND UPPER 80S FOR LOCATIONS
ALONG AND SOUTH OF THE STALLED BOUNDARY AND MAYBE JUST A BIT COOLER
BUT STILL INTO THE LOW TO MID 80S ACROSS THE NORTH.

SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO WEDNESDAY EVENING FOR
MOST LOCATIONS AND INTO WEDNESDAY NIGHT ACROSS NORTHERN
SECTIONS...BUT MOST SEVERE ACTIVITY SHOULD WANE DURING THE EVENING.
BY THURSDAY MORNING INTO THURSDAY AFTERNOON...MUCH OF THE PRECIP
WILL REMAIN CONFINED TO THE NORTHERN THIRD OF THE CWA(GENERALLY
AROUND HWY 82) AND CHANCES GRADUALLY TAPER OFF FROM NORTH TO SOUTH
AS THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT. BY THURSDAY
NIGHT...HEIGHTS BEGIN TO RISE OVER THE AREA AGAIN AND DRY CONDITIONS
RESUME AS THE MAJORITY OF THE PRECIP MOVES FURTHER UP NORTH INTO THE
OHIO VALLEY. /28/

.LONG TERM...FRIDAY THROUGH SUNDAY NIGHT...

GLOBAL MODELS ARE IN GENERAL AGREEMENT THAT THE LONGWAVE PATTERN
WILL AMPLIFY WITH THE MEAN TROUGH POSITION SETTING UP OVER THE WRN
CONUS WHILE THE RIDGE POSITION SETS UP OVER THE SOUTHEAST CONUS. THE
RIDGE WILL DEFLECT THE FRONTAL BOUNDARY AND ASSOCIATED TSTM ACTIVITY
NORTHWEST OF THE ARKLAMISS. OVERALL...THIS PATTERN WILL BE CONDUCIVE
FOR BREEZY TO WINDY CONDITIONS...VERY WARM AFTERNOONS...AND SLIM
PRECIP CHANCES EACH DAY FROM FRIDAY THROUGH MONDAY.

MONDAY THROUGH NEXT WEDNESDAY...

THE GLOBAL MODEL CONSENSUS CONTINUES TO SHOW THAT THE PATTERN WILL
SHIFT EAST...THUS ALLOWING THE TROUGH TO HAVE MORE INFLUENCE OVER
THE ARKLAMISS. IF THE TROUGH-TO-RIDGE PATTERN SETS UP AS INDICATED
BY GUIDANCE...THEN A SIGNIFICANT TSTM/HVY RAIN EVENT COULD DEVELOP
DURING THE EARLY TO MIDDLE PORTIONS OF NEXT WEEK. /EC/

&&

.AVIATION...THUNDERSTORMS AFFECTING THE HWY 82 CORRIDOR THIS MORNING
WITH MAIN THREATS BEING HAIL AND GUSTY WINDS. EXPECT THUNDERSTORMS
TO CONTINUE TO AFFECT THESE LOCATIONS THIS MORNING AS A COLD FRONT MOVES
INTO THE REGION AFTER 12Z. MVFR CONDITIONS DUE TO LOW STRATUS SHOULD
END BY 10 AM OR SO WITH SCATTERED SHOWERS AND THUNDERSTORMS
GRADUALLY DEVELOPING ALONG AND NORTH OF THE INTERSTATE TWENTY
CORRIDOR DURING THE MIDDAY AND AFTERNOON HOURS. SURFACE WINDS WILL
AGAIN BE FROM THE SOUTH TO SOUTHWEST...ALTHOUGH NOT AS STRONG AND
TENDING TOWARD VARIABILITY UP NORTH ALONG THE HIGHWAY 82 CORRIDOR.
STORMS WILL CONTINUE INTO THE EVENING BEFORE TAPERING OFF...BUT MAY
CONTINUE IN THE NORTH. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  68  86  66 /  45  52  29  10
MERIDIAN      88  67  86  64 /  54  56  33  13
VICKSBURG     86  65  85  65 /  38  51  26   9
HATTIESBURG   88  71  88  66 /  11  22  10   9
NATCHEZ       87  68  87  67 /  12  30  10   9
GREENVILLE    81  62  81  67 /  59  70  39   9
GREENWOOD     80  62  82  68 /  60  71  43  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/EC
Hazardous weather outlook, Apr 19, 3:36 PM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT TUE APR 19 2011

LAZ015-016-023>026-MSZ047>066-072>074-202045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
336 PM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEASTERN LOUISIANA ALONG AND SOUTH OF THE INTERSTATE TWENTY
CORRIDOR.

.DAY ONE...TONIGHT AND WEDNESDAY

THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS AND
TORRENTIAL DOWNPOURS WILL INCREASE WEDNESDAY AFTERNOON AND CONTINUE
INTO THE EVENING IN THE VICINITY OF A STALLED FRONTAL BOUNDARY DRAPED
ACROSS THE REGION. THE PRIMARY SEVERE WEATHER RISKS WILL BE LARGE
HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS OF UP TO 60
MPH. THE RISK OF SEVERE WEATHER SHOULD BE LEAST ALONG AND SOUTH OF
HIGHWAY 84.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED ON WEDNESDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>046-202045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
336 PM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI NORTH
OF INTERSTATE TWENTY.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT...MAINLY
FROM MIDNIGHT THROUGH DAYBREAK ALONG AND NORTH OF THE HIGHWAY 82
CORRIDOR...AS A COLD FRONT APPROACHES FROM THE PLAINS. THE MAIN
RISKS WITH THIS ACTIVITY WILL BE LARGE HAIL TO THE SIZE OF HALF
DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH...ALTHOUGH AN ISOLATED
TORNADO CANNOT BE RULED OUT NORTHWEST OF A GRENADA MISSISSIPPI TO
BASTROP LOUISIANA LINE. IN ADDITION...TORRENTIAL DOWNPOURS IN SOME
AFFECTED AREAS COULD RESULT IN PONDING OF WATER ISSUES BEFORE
DAYBREAK.

THE PREVIOUSLY MENTIONED COLD FRONT MOVING INTO THE REGION AND
STALLING EARLY WEDNESDAY WILL SET THE STAGE FOR A RISK OF SCATTERED
STRONG TO SEVERE THUNDERSTORMS IN ALL AREAS ALONG AND NORTH OF
INTERSTATE TWENTY TOMORROW INTO WEDNESDAY EVENING. THE MAIN RISK
WILL ONCE AGAIN BE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN
EXCESS OF 60 MPH. HOWEVER...AN INCREASING CONCERN WILL BE THE
CONTINUED RISK OF TORRENTIAL DOWNPOURS...ESPECIALLY ALONG AND NORTH
OF THE HIGHWAY 82 CORRIDOR IN MISSISSIPPI WHERE FLASH FLOODING WILL
BE POSSIBLE IN AT LEAST ISOLATED LOCATIONS. IN THESE LATTER AREAS
TOTAL RAINFALL AMOUNTS BY EARLY THURSDAY MAY REACH OR EXCEED 2 TO 3
INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT AND WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Special weather statement, Apr 20, 2:27 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 AM CDT WED APR 20 2011

ARZ075-MSZ018-019-200755-
CHICOT AR-BOLIVAR MS-SUNFLOWER MS-
227 AM CDT WED APR 20 2011

...STRONG THUNDERSTORMS MOVING ACROSS BOLIVAR COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF SCOTT AT 227 AM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL SUNFLOWER...SOUTHERN BOLIVAR AND EXTREME NORTH
CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3373 9062 3354 9123 3357 9124 3360 9116
      3364 9116 3369 9122 3372 9121 3372 9116
      3367 9109 3368 9104 3371 9105 3372 9114
      3377 9114 3379 9107 3377 9100 3379 9099
      3382 9102 3393 9073
TIME...MOT...LOC 0727Z 247DEG 40KT 3366 9116

OLB
Special weather statement, Apr 20, 2:38 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CDT WED APR 20 2011

MSZ019-025-026-200805-
SUNFLOWER MS-GRENADA MS-LEFLORE MS-
238 AM CDT WED APR 20 2011

...STRONG THUNDERSTORMS MOVING INTO SUNFLOWER...LEFLORE AND GRENADA
COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF DREW AT 237 AM CDT...
MOVING EAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN LEFLORE...SOUTHWESTERN GRENADA AND NORTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3382 9044 3381 9018 3378 9016 3376 9019
      3375 9028 3373 9030 3370 9028 3374 9024
      3373 9014 3381 9012 3381 8999 3369 9001
      3360 9072 3362 9072 3362 9066 3393 9065
      3397 9044
TIME...MOT...LOC 0737Z 259DEG 51KT 3384 9059

OLB
Special weather statement, Apr 20, 4:10 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CDT WED APR 20 2011

MSZ029-030-200940-
CLAY MS-WEBSTER MS-
410 AM CDT WED APR 20 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 15 MILES NORTH OF PALA ALTO TO 3 MILES
NORTHWEST OF MONTPELIER AT 410 AM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. THIS LINE OF STORMS COULD EASILY
INTENSIFY AND BECOME SEVERE AT ANY TIME.

PEOPLE IN EXTREME EAST CENTRAL WEBSTER AND CLAY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3357 8861 3364 8902 3373 8901 3376 8898
      3376 8893 3381 8893 3382 8892 3382 8872
      3381 8871 3369 8871 3369 8850
TIME...MOT...LOC 0910Z 280DEG 41KT 3389 8876 3375 8897

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:24 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower51 min
Apr 20, 2:27 AM CDTSpecial Weather StatementJANBolivar28 min
Apr 20, 2:38 AM CDTSpecial Weather StatementJANTallahatchie27 min
Apr 20, 2:41 AM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower49 min
Apr 20, 3:10 AM CDTSevere Thunderstorm WarningJANBolivar32 min
Apr 20, 4:10 AM CDTSpecial Weather StatementJANClay30 min
Apr 20, 4:36 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery54 min
Apr 20, 4:52 AM CDTSevere Thunderstorm WarningJANWashington53 min
Apr 20, 5:25 AM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Montgomery, Webster50 min
Apr 20, 5:47 AM CDTSpecial Weather StatementJANLeflore28 min
Apr 20, 6:05 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower, Washington55 min
Apr 20, 6:31 AM CDTFlash Flood WarningJANGrenada3 hr
Apr 20, 6:31 AM CDTSevere Thunderstorm WarningJANGrenada44 min
Apr 20, 6:47 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston58 min
Apr 20, 7:21 AM CDTSpecial Weather StatementJANWinston44 min
Apr 20, 7:41 AM CDTSpecial Weather StatementJANCarroll, Montgomery44 min
Apr 20, 7:46 AM CDTSpecial Weather StatementJANNoxubee44 min
Apr 20, 8:08 AM CDTFlash Flood WarningJANCarroll, Montgomery, Webster3 hr
Apr 20, 8:37 AM CDTFlash Flood WarningJANNoxubee, Winston113 min
Apr 20, 8:52 AM CDTSpecial Weather StatementJANAttala43 min
Apr 20, 9:09 AM CDTAreal Flood WarningJANGrenada6 hr
Apr 20, 9:14 AM CDTFlash Flood WarningJANCarroll, Montgomery2 hr
Apr 20, 9:22 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 21 more31 hr
Apr 20, 10:20 AM CDTFlash Flood WarningJANNoxubee, Winston115 min
Apr 20, 10:21 AM CDTSpecial Weather StatementJANChoctaw, Lowndes, Oktibbeha59 min
Apr 20, 11:37 AM CDTRiver Flood WarningJANBolivar, Washington52 days
Apr 20, 11:37 AM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren58 days
Apr 20, 12:19 PM CDTSpecial Weather StatementJANClay31 min
Apr 20, 12:28 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster35 min
Apr 20, 12:44 PM CDTSpecial Weather StatementJANCarroll, Leflore, Montgomery, Sunflower26 min
Apr 20, 12:52 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore38 min
Apr 20, 1:27 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery63 min
Apr 20, 1:48 PM CDTSevere Thunderstorm WarningJANClay42 min
Apr 20, 2:22 PM CDTSevere Thunderstorm WarningJANClay, Lowndes38 min
Apr 20, 2:29 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster61 min
Apr 20, 3:12 PM CDTTornado WarningJANChoctaw, Montgomery, Oktibbeha, Webster33 min
Apr 20, 3:38 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster37 min
Apr 20, 3:44 PM CDTTornado WarningJANChoctaw, Oktibbeha61 min
Apr 20, 4:21 PM CDTFlash Flood WarningJANChoctaw, Clay, Oktibbeha, Webster3 hr
Apr 20, 4:28 PM CDTSevere Thunderstorm WarningJANOktibbeha47 min
Apr 20, 4:41 PM CDTTornado WarningJANOktibbeha34 min
Apr 20, 5:12 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha63 min
Apr 20, 5:29 PM CDTSpecial Weather StatementJANCarroll26 min
Apr 20, 5:39 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery51 min
Apr 20, 6:06 PM CDTTornado WarningJANCarroll, Grenada, Montgomery, Webster54 min
Apr 20, 6:12 PM CDTSpecial Weather StatementJANLeflore28 min
Apr 20, 6:12 PM CDTTornado WarningJANClay, Lowndes63 min
Apr 20, 6:16 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore44 min
Apr 20, 6:25 PM CDTSpecial Weather StatementJANNoxubee30 min
Apr 20, 6:32 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha43 min
Apr 20, 6:35 PM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery, Webster115 min
Apr 20, 6:40 PM CDTSpecial Weather StatementJANSunflower, Washington30 min
Apr 20, 6:44 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower46 min
Apr 20, 6:55 PM CDTTornado WarningJANCarroll, Montgomery65 min
Apr 20, 6:57 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery48 min
Apr 20, 6:59 PM CDTSevere Thunderstorm WarningJANGrenada46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.